Texas, 2024Heat in Texas, August 19 to 23, 2024
August 19 to 23, 2024 · NWS SJT · 2 events in 2 counties and zones
An upper level ridge of high pressure prevailed over Texas and the southwest United States. The upper level ridge amplified over the area and moved little.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level ridge of high pressure prevailed over Texas and the southwest United States. The upper level ridge amplified over the area and moved little. Dry and very hot conditions prevailed through most of the month. Abilene and San Angelo both had 23 days in August with high temperatures of 100 or more.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 18, 11:05 PM CST, 55 minutes earlier.
Area forecast discussion, Aug 18, 11:05 PM CST, 55 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1205 AM CDT Mon Aug 19 2024
...New AVIATION...
.SHORT TERM...
(This evening through Monday)
Issued at 229 PM CDT Sun Aug 18 2024
...Heat advisory for the Big Country, Concho Valley and Heartland
through this evening, and again Monday afternoon and evening.
Very hot conditions continue as the upper ridge continues to
expand. Temperatures will likely increase a degree or two Monday,
with highs up to 109 in the Big Country (very close to the 110
degree heat warning criteria). Highs of 105 to 106 are expected
farther south in the Concho Valley and Heartland. Lows in the mid
and upper 70s expected overnight. Elevated fire weather conditions
will continue as the prolonged hot temperatures have created
tinder dry grasses, particularly in the Big Country.
&&
.LONG TERM...
(Monday night through next Sunday)
Issued at 218 PM CDT Sun Aug 18 2024
A strong upper level ridge will remain the dominant weather feature
across the area through the extended period, with very hot and dry
weather persisting. The hottest temperatures will occur through
Thursday, with highs between 102 and 109 degrees each day. Hottest
temperatures will occur from the Concho Valley and Heartland north
into the Big Country. Thus, heat related products will be necessary
during this time frame. Temperatures will moderate a bit late this
week into the weekend, with afternoon highs by Saturday and Sunday
in the upper 90s to around 102 degrees. Overnight lows will be in
the 70s through the period, with a few readings around 80 degrees
across the Big Country by mid week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1204 AM CDT Mon Aug 19 2024
Expect VFR conditions the next 24 hours. Expect south to southeast winds
to be a little gusty Monday afternoon and mostly clear skies.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 78 107 80 108 / 0 0 0 0
San Angelo 75 106 77 108 / 0 0 0 0
Junction 73 103 75 105 / 0 0 0 0
Brownwood 74 107 76 107 / 0 0 0 0
Sweetwater 77 108 80 109 / 0 0 0 0
Ozona 72 100 74 103 / 0 0 0 0
Brady 75 105 78 106 / 0 0 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 1 PM this afternoon to 9 PM CDT this evening
for Brown-Callahan-Coke-Coleman-Concho-Fisher-Haskell-Irion-
Jones-McCulloch-Nolan-Runnels-San Saba-Shackelford-Sterling-
Taylor-Throckmorton-Tom Green.
&&
SHORT TERM...04
LONG TERM....24
AVIATION...21
Hazardous weather outlook, Aug 18, 1:25 PM CST, 10 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
225 PM CDT Sun Aug 18 2024
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-191930-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
225 PM CDT Sun Aug 18 2024
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
A Heat Advisory is in effect until 9 PM for the Big Country,
Concho Valley and Heartland, for temperatures and heat indices up
to 109. Elevated fire danger conditions will also continue as
grasses have dried out due to the very hot temperatures.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
A heat advisory is also in effect for the Big Country, Concho
Valley and Heartland for Monday afternoon and evening. The threat
for excessive heat and elevated to near critical fire weather
conditions will continue the rest of the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Heat, Taylor
- When
- August 19, 12:00 AM CST to August 23, 11:59 PM CST
- Where
- Taylor forecast zone
- Reported by
- ASOS
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
The Abilene Regional Airport set an all time hottest temperature of 113 degrees on August 21st. Also, record highs of 111 degrees and 112 degrees were set on August 22nd and 23rd. Other record highs of between 105 degrees and 110 degrees were set on August 8th and August 19th and 20th.
Heat, Tom Green
- When
- August 21, 12:00 AM CST to August 23, 11:59 PM CST
- Where
- Tom Green forecast zone
- Reported by
- ASOS
- Coordinates
- 31.404, -100.462 (the zone’s center; the record gives no point)
The San Angelo Regional Airport set a new monthly record high for August which was 112 degrees on August 22nd. Also, record highs of 111 degrees and 108 degrees were set on August 21st and 23rd.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Virginia, August 19, 2024$29,000 · 55 kt wind · 18 events
- Tornado and Hail in Wyoming, August 19, 20241 injured · EF1 · 7 events
- Hail and Damaging Winds in Colorado, August 19 to 23, 20242 in hail · 29 events
- Flash Flooding and Flooding in New York, August 19, 2024$16,000 · 6 events
- Damaging Winds in North Carolina, August 19, 2024$15,000 · 55 kt wind · 5 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 19, 202467 kt wind · 12 events
- Tornadoes and Flash Flooding in Colorado, August 19, 20241.5 in hail · 11 events
- Flash Flood and Hail in South Dakota, August 19, 2024$2,000 · 2 in hail · 11 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 19, 20247 events
- Flash Flooding in Virginia, August 19, 20246 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 19, 20245 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 19, 20244 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1212057, 1212058.